Texas, 2009Wildfire in Texas, April 6, 2009
April 6, 2009 · NWS CRP · 1 event in 1 county or zone
The Gregory Wildfire only burned 4 acres in the town of Gregory, but low relative humidity and gusty winds contributed to the critical fire behavior. The wildfire destroyed four homes and seven vehicles, and damaged two other homes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Gregory Wildfire only burned 4 acres in the town of Gregory, but low relative humidity and gusty winds contributed to the critical fire behavior. The wildfire destroyed four homes and seven vehicles, and damaged two other homes. 100 homes were threatened and saved. One person was injured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 6, 5:46 PM CST, 14 minutes earlier.
Area forecast discussion, Apr 6, 5:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
646 PM CDT MON APR 6 2009
.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS SOUTH TEXAS THROUGH
TUESDAY AFTERNOON AS HIGH PRESSURE SETTLES INTO THE REGION. WINDS
WILL BECOME LIGHT AND VARIABLE OVERNIGHT WITH SOUTHEASTERLY WINDS
DEVELOPING TUESDAY AFTERNOON AS THE SURFACE RIDGE AXIS SHIFTS INTO
THE WESTERN GULF.
&&
.PREV DISCUSSION... /ISSUED 327 PM CDT MON APR 6 2009/
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...MID AND HIGH LEVEL
CLOUDS WILL CONTINUE TO MOVE INTO THE REGION THIS EVENING AS THE
SHORT WAVE TROUGH MOVING INTO BIG BEND MOVES SOUTHEAST. THE MAIN
DILEMMA WILL BE WHETHER OR NOT CLOUDS MOVE OUT OF THE AREA IN TIME
TO PROVIDE IDEAL RADIATIONAL COOLING TONIGHT. RECORD LOWS STILL
LOOK LIKE THEY WILL BE IN JEOPARDY FOR CRP AND VCT BUT NOT AS
CERTAIN ABOUT FREEZING TEMPERATURES. WILL ISSUE SPS TO COVER
RECORD COLD TEMPS TONIGHT WITH POSSIBILITY OF FREEZING TEMPS IN
THE DRAINAGE AREAS OF THE NORTHERN COUNTIES.
SURFACE HIGH PRESSURE WILL MOVE INTO THE GULF OF MEXICO TUESDAY
WITH A WEAK ONSHORE FLOW DEVELOPING ALONG WITH A RAPID WARMUP BACK
TO NORMAL LEVELS. AN UPPER LEVEL RIDGE WILL BE MOVING ACROSS THE
SOUTHERN ROCKIES/MEXICO TUESDAY NIGHT WITH HIGH CLOUDS SPILLING
OVER THE RIDGE INTO THE AREA OVERNIGHT.
LONG TERM (WEDNESDAY THROUGH MONDAY)...SOUTH TEXAS REMAINS ON THE
PERIPHERY OF AN ACTIVE ZONAL PATTERN.
THE EXTENDED FORECAST BEGINS WITH RETURN FLOW IN FULL FORCE ALONG
THE COASTAL BEND. LOW TEMPERATURES WILL MODERATE FROM COOLER LOWS
EARLIER IN THE WEEK TO ABOVE NORMAL READINGS BY THE END OF THE WEEK.
THAT SAME RETURN FLOW WILL INCREASE HUMIDITIES AS WELL...WITH BREEZY
CONDITIONS TYPICAL FOR THIS TIME OF YEAR.
THE NEXT IN WHAT HAS BEEN A LONG SERIES OF UPPER TROUGHS TO CROSS
THE PLAINS IN OUR CURRENT PATTERN WILL DO SO ON THURSDAY AND
FRIDAY...BRINGING A WEAK BOUNDARY ACROSS THE REGION EARLY FRIDAY TO
ACT AS LITTLE MORE THAN A TEMPORARY WIND SHIFT.
FLOW WILL BECOME ONSHORE VERY QUICKLY THEREAFTER IN RESPONSE TO THE
NEXT SYSTEM IN THE LINE. THE GFS HAS BACKED OFF ITS PREVIOUSLY
AGGRESSIVE TRACK WITH THIS WAVE...LEAVING JUST SLIGHT CHANCES FOR
PRECIPITATION SATURDAY AND SUNDAY. TEMPERATURES BY THEN WILL BE BACK
ABOVE NORMALS.
MARINE...SCEC CONDITIONS WILL LINGER OVER THE BAYS AND NEARSHORE
WATERS UNTIL THIS EVENING...WHILE SCA CONDITIONS OVER THE OFFSHORE
WATERS IMPROVE SLOWLY. HIGH PRESSURE WILL MOVE ACROSS THE COASTAL
WATERS TUESDAY WITH LIGHT WINDS EXPECTED. ONSHORE WILL DEVELOP BY
LATE AFTERNOON AND INCREASE TO SCEC LEVELS OVER THE GULF WATERS
TUESDAY NIGHT.
FIRE WEATHER...NORTHERLY WINDS CONTINUE TO DIMINISH OVER THE
COASTAL PLAINS THIS AFTERNOON. BUT GUSTY WINDS AND VERY DRY CONDITIONS
WILL MAINTAIN AN ELEVATED FIRE DANGER THREAT THROUGH THE REMAINDER OF
THE AFTERNOON. ISSUED A FIRE DANGER STATEMENT TO COVER THE THREAT FOR
THE REST OF THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 38 77 54 82 64 / 0 0 10 10 10
VICTORIA 33 75 48 79 63 / 0 0 10 10 10
LAREDO 46 81 58 91 69 / 10 0 10 10 10
ALICE 37 80 51 85 63 / 10 0 10 10 10
ROCKPORT 39 72 58 79 64 / 0 0 10 10 10
COTULLA 37 79 52 86 63 / 10 0 10 10 10
KINGSVILLE 38 79 53 84 64 / 0 0 10 10 10
NAVY CORPUS 43 72 59 79 65 / 0 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
&&
TM/95...AVIATIONHazardous weather outlook, Apr 6, 9:38 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1038 AM CDT MON APR 6 2009
TXZ229>234-239>247-070300-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1038 AM CDT MON APR 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FOR THE COASTAL BEND AND VICTORIA
CROSSROADS REGIONS UNTIL 3 PM THIS AFTERNOON DUE TO STRONG NORTH
WINDS AND LOW HUMIDITIES. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ELEVATED FIRE WEATHER DANGER CONDITIONS WILL BE IN PLACE ON THURSDAY
AND FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-070300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
1038 AM CDT MON APR 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE MIDDLE TEXAS COASTAL
WATERS THROUGH THIS AFTERNOON AND OVER JUST THE OFFSHORE WATERS INTO
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TMT/RG/JAR
In the hours before
Special weather statement, Apr 6, 2:58 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 PM CDT MON APR 6 2009
TXZ229>234-070300-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA
358 PM CDT MON APR 6 2009
...NEAR FREEZING TEMPERATURES POSSIBLE OVER THE NORTHERN PORTIONS
OF SOUTH TEXAS TUESDAY MORNING...
HIGH PRESSURE WILL CONTINUE TO SETTLE INTO THE SOUTH TEXAS REGION
TONIGHT. WINDS ARE EXPECTED TO BECOME LIGHT NORTHWEST AFTER MIDNIGHT
TONIGHT AND MID AND HIGH LEVEL CLOUDS WILL BE MOVING SOUTH OF THE
AREA. RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO FALL TO NEAR
FREEZING OVER PORTIONS OF THE VICTORIA CROSSROADS TO THE NORTHERN
PORTIONS OF THE BRUSH COUNTRY TUESDAY MORNING. THE COLDER TEMPERATURES
WILL LIKELY OCCUR IN DRAINAGE AREAS ALONG THE NUECES...FRIO...AND
GUADALUPE RIVERS.
TMT
Wildfire, San Patricio
- When
- April 6, 6:00 PM CST to 9:00 PM CST
- Where
- San Patricio forecast zone
- Property damage
- $250,000
- Reported by
- Park/Forest Service
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
The Gregory Wildfire only burned 4 acres in the town of Gregory, but low relative humidity and gusty winds contributed to the critical fire behavior. The wildfire destroyed four homes and seven vehicles, and damaged two other homes. 100 homes were threatened and saved. One person was injured.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in North Carolina, April 6, 2009$330,000 · EF2 · 3 events
- Winter Weather in Illinois, April 6, 20091 death · 1 event
- Flooding in Maine, April 6 to 8, 2009$713,000 · 3 events
- Hail and Damaging Winds in South Carolina, April 6, 2009$68,000 · 50 kt wind · 5 events
- Flooding in North Dakota, April 6 to 30, 2009$40,000 · 8 events
- Flooding in Minnesota, April 6 to 24, 2009$30,000 · 6 events
- Tornado and Hail in North Carolina, April 6, 2009$26,000 · EF0 · 4 events
- Hail and Damaging Wind in Virginia, April 6, 2009$26,000 · 56 kt wind · 3 events
- Lightning Strike in Maryland, April 6, 2009$25,000 · 1 event
- Damaging Winds in Tennessee, April 6, 2009$12,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in North Carolina, April 6, 2009$7,000 · 50 kt wind · 6 events
- Hail and Lightning Strike in New Jersey, April 6, 2009$5,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168284.